New York, 2012

Ice Storm in New York, January 12, 2012

January 12, 2012 · NWS BTV · 2 events in 2 counties and zones

During the morning and afternoon hours of January 12th, low pressure moving across the Great Lakes allowed above freezing air to override sub-freezing temperatures in the St. Lawrence River Valley due to a cold, dry northeast wind.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

During the morning and afternoon hours of January 12th, low pressure moving across the Great Lakes allowed above freezing air to override sub-freezing temperatures in the St. Lawrence River Valley due to a cold, dry northeast wind. Snow developed during the early morning hours of January 12th, then changed to sleet and quickly freezing rain by daybreak and continued through the afternoon with freezing drizzle during the night.

Freezing rain accreted up to an half inch within the St.Lawrence Valley from Potsdam through Gouverneur along Route 11 and especially near the St. Lawrence River along Route 37 from Massena to Alexandria Bay. This resulted in numerous motor vehicle accidents, numerous school closures as well as damaged trees and scattered power outages.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Jan 12, 5:08 AM EST, 52 minutes earlier.

Area forecast discussion, Jan 12, 5:08 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EST THU JAN 12 2012

.SYNOPSIS...
LOW PRESSURE OVER THE MID ATLANTIC STATES WILL LIFT NORTHEASTWARD
BRINGING SNOW AND MIXED WINTRY PRECIPITATION TO THE NORTH COUNTRY
TODAY. AS THIS FIRST LOW PRESSURE SYSTEM DEPARTS TONIGHT...SKIES
WILL REMAIN CLOUDY WITH INTERMITTENT LIGHT FREEZING DRIZZLE OR SLEET
POSSIBLE. A SECOND UPPER LEVEL DISTURBANCE AND ASSOCIATED SURFACE
COLD FRONT WILL SWING ACROSS NEW YORK AND NEW ENGLAND FROM WEST TO
EAST BRINGING ON FRIDAY...BRINGING MORE PRECIPITATION TO THE
REGION. MUCH COLDER AIR WILL ARRIVE OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 500 AM EST THURSDAY...WINTER WEATHER ADVISORIES REMAIN IN
EFFECT FOR THE ENTIRE FORECAST AREA FOR SNOW OR SNOW/ICE MIX.
ALSO...WIND ADVISORY REMAIN IN EFFECT FOR WESTERN SLOPES OF THE
SOUTHERN GREEN MOUNTAINS.

SHORTWAVE LIFTING NORTHEAST FROM THE MID ATLANTIC REGION. THIS
FEATURE ALONG WITH ITS ASSOCIATED SURFACE LOW WILL MOVE ACROSS
SOUTHERN NEW ENGLAND THIS AFTERNOON REACHING THE GULF OF MAINE BY
THIS EVENING. SNOW ASSOCIATED WITH WARM AIR ADVECTION WILL BE
OVERSPREADING FORECAST AREA THROUGH 12Z. DEEP LAYER EAST-SOUTHEAST
FLOW STRENGTHENING THIS MORNING...ALLOWING FOR GOOD INFLUX OF
MOISTURE. STILL LOOKING FOR ABOUT A 6 HOUR PERIOD OF STEADY
LIGHT/MODERATE SNOW THIS MORNING. AS BEST FRONTOGENESIS LIFTS
NORTH OF THE AREA...PRECIPITATION WILL LIGHTEN THIS AFTERNOON AND
AS ATMOSPHERE WARMS A BIT...PRECIPITATION TYPE WILL BECOME MIXED.
THIS MIXING WILL OCCUR THIS MORNING IN PORTIONS OF NORTHERN NEW
YORK...ESPECIALLY THE SAINT LAWRENCE VALLEY AND SOUTHWESTERN
ADIRONDACKS. THIS DUE TO MID LEVEL WARMING AHEAD OF PRIMARY LOW
OVER THE GREAT LAKES REGION. SNOW AMOUNTS ACROSS THE REGION WILL
BE HIGHLY VARIABLE...RANGING ANYWHERE FROM 2 TO 7 INCHES...WITH
HIGHEST AMOUNTS ON EASTERN SLOPES OF SOUTHERN GREEN MOUNTAINS AND
ALONG THE EASTERN SLOPES OF ADIRONDACKS. SOME SHADOWING EXPECTED
WEST OF THE GREENS...SO QPF AND SNOWFALL AMOUNTS LIGHTER IN THESE
AREAS...AS WELL AS IN CHAMPLAIN VALLEY. SOME ICE ACCUMULATION
POSSIBLE AS WELL...MAINLY IN SAINT LAWRENCE AND SOUTHWESTERN
ADIRONDACKS...WHERE AROUND A TENTH AN INCH OF ICE EXPECTED. MAX
TEMPS WILL BE IN THE LOWER 30S ACROSS MOST OF THE AREA. STRONG
WINDS EXPECTED OVER THE MOUNTAIN SUMMITS TODAY...AND WIND GUSTS OF
40-50 MPH POSSIBLE ALONG THE WESTERN SLOPES OF THE GREEN
MOUNTAINS...MAINLY THE SOUTHERN GREENS WHERE WIND ADVISORY IN
EFFECT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
AS OF 500 AM EST THURSDAY...MID LEVEL DRY SLOT OVER REGION FOR MUCH
OF TONIGHT AS COASTAL LOW DEPARTS AND PARENT LOW APPROACHES FROM THE
GREAT LAKES. PLENTY OF MOISTURE REMAINS IN THE LOW LEVELS
HOWEVER...BUT FORCING IS WEAK. WITH VERTICAL TEMPERATURE PROFILE
MARGINAL...EXPECT A LIGHT WINTRY MIX AT TIMES...MAINLY IN FORM OF
FREEZING DRIZZLE OR DRIZZLE. LITTLE ACCUMULATION OF SNOW OR ICE
EXPECTED TONIGHT. TEMPERATURES WILL HOLD FAIRLY STEADY...WITH LOWS
IN THE MID 20S TO AROUND 30.

ANOTHER ROUND OF MORE SIGNIFICANT PRECIPITATION EXPECTED VERY LATE
TONIGHT AND MAINLY DURING THE DAY ON FRIDAY AS VERTICALLY STACKED
LOW PRESSURE SYSTEM LIFTS NORTHEAST ACROSS THE REGION. STRONG
DYNAMIC SUPPORT AS A POTENT VORT MAX AND UPPER LOW MOVE ACROSS THE
REGION. THIS COMBINED WITH DEEP MOISTURE...STEEPENING LAPSE RATES
AND STRONG UPWARD VERTICAL MOTION WILL LEAD TO WIDESPREAD
PRECIPITATION...WHICH WILL BE CONVECTIVE IN NATURE AND POSSIBLY
MODERATE TO HEAVY AT TIMES. HIGHER QPF DURING FRIDAY IS EXPECTED
OVER THE SAINT LAWRENCE VALLEY AND NORTHERN ADIRONDACKS.
PRECIPITATION TYPE WILL BE IN QUESTION...ESPECIALLY FRIDAY MORNING
AS BOUNDARY LAYER TEMPS RATHER MILD. BUT WITH RAPID COOLING ALOFT
DURING THE DAY...LOOK FOR RAIN OR MIXED PRECIPITATION TO CHANGE
OVER TO SNOW. ANOTHER ADVISORY TYPE EVENT ANTICIPATED FOR MUCH OF
THE FORECAST AREA...ESPECIALLY OVER NORTHERN NEW YORK. MAX TEMPS
WILL BE IN THE MID 30S TO AROUND 40 DURING THE MORNING...COOLING
DURING THE AFTERNOON.

INCREASING WESTERLY FLOW FRIDAY AFTERNOON WILL BECOME MORE
WEST-NORTHWEST FRIDAY NIGHT AND SUPPORT UPSLOPE SNOW. LOCALLY
SIGNIFICANT ACCUMULATIONS ARE POSSIBLE ALONG THE WESTERN SLOPES OF
THE NORTHERN GREEN MOUNTAINS AND THE NORTHERN ADIRONDACKS. THIS
OROGRAPHIC SNOW SHOULD CONTINUE INTO SATURDAY MORNING...WITH
CLEARING DURING THE AFTERNOON AS DRIER AIR MOVES IN. MIN TEMPS
FRIDAY NIGHT EXPECTED TO BE IN THE SINGLE NUMBERS TO LOWER TEENS.
THESE READINGS WILL BE CLOSE TO THE MAX TEMPS SATURDAY AS REGION
WILL BE UNDER STRONG COLD ADVECTION.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 315 AM EST THURSDAY...CHANGEABLE WX IS EXPECTED FOR DAYS 4
THRU 7 AS NORTHERN CONUS REMAINS IN FAST PROGRESSIVE FLW ALOFT.
TEMPS SATURDAY NIGHT INTO SUNDAY WL BE THE COLDEST OF THE WINTER
SEASON...WITH MANY LOCATIONS WELL BLW ZERO. WL TREND TWD THE
SLIGHTLY WARMER ECMWF SOLUTION...AND MENTION LOWS SUNDAY MORNING
FROM -15F SLK/NEK TO NEAR 0F CPV/VSF. THE COMBINATION OF VERY COLD
LLVL TEMPS MOVING OVER RELATIVELY WARM LAKE CHAMPLAIN
WATERS...COULD PRODUCE SOME CLOUDS/FLURRIES ON SUNDAY ALONG THE
IMMEDIATE LAKE SHORE. OTHERWISE...PROGGED 85H TEMPS BTWN -18C AND
-20C SUPPORT HIGHS ONLY IN THE SINGLE DIGITS AND LOWER TEENS.
MONDAY...WL CONT DRY AND COLD WITH HIGH PRES SHIFTING INTO EASTERN
CANADA. NEXT SYSTEM WL IMPACT OUR REGION ON TUESDAY...AS SFC LOW
PRES TRACKS TO OUR WEST. THE COMBINATION OF STRONG LLVL WAA AND
ASSOCIATED MOISTURE/LIFT WL PRODUCE A ROUND OF SNOW SHOWERS EARLY
TUES...FOLLOWED BY A MIX OF RAIN/SNOW SHOWERS ON TUES NIGHT INTO
WEDS. BOTH GFS/ECMWF SHOW CWA WELL ESTABLISHED IN WARM SECTOR WITH
PROGGED 85H TEMPS SURGING TO NEAR 4C BY 06Z WEDS...RESULTING IN
THE SNOW TO MIX TO RAIN...THEN BACK TO SNOW SCENARIO ONCE AGAIN
FOR OUR CWA. THIS ONCE AGAIN LOOKS LIKE AN ADVISORY TYPE
STORM...WITH OVERALL LIMITED QPF AMOUNTS. COLD AIR WITH SNOW
SHOWERS RETURN FOR WEDS INTO THURS OF NEXT WK.

&&

.AVIATION /10Z THURSDAY THROUGH MONDAY/...
THROUGH 06Z FRIDAY...MAJOR IMPACTS TO AVIATION COMMUNITY THE NEXT
12 TO 18 HRS WITH MIXED PRECIP...STRONG LLVL WINDS...AND POTENTIAL
FOR SOME ICING. SFC ANALYSIS SHOWS DEVELOPING LOW PRES ALONG THE
MID ATLANTIC STATES WITH LARGE BATCH OF MIXED PRECIP HEADING TWD
OUR TAF SITES. THIS MIX OF SN/PL WL ARRIVE AT RUT AROUND
08Z...MPV/SLK/MSS BY 09Z...AND PBG/BTV BY 10Z. THIS WL CAUSE
CIGS/VIS TO QUICKLY DROP WITH IFR CONDITIONS LIKELY FROM 09Z THRU
15Z TODAY. HOWEVER...AS WARM AIR ALOFT AND AT THE SFC DEVELOPS AT
RUT/BTV EXPECT VIS TO INCREASE WITH PERIODS OF FZRA/PL
LIKELY...ALONG WITH A MINOR ICE ACCUMULATION. ELSEWHERE...SN/PL WL
PERSIST AT MPV THRU 16Z...BEFORE ENDING AS A PERIOD OF -FZDZ THIS
AFTN WITH VIS RANGING BTWN LIFR/MVFR CONDITIONS. NE WINDS AT MSS
WL KEEP PRECIP IN THE FROZEN CATEGORY WITH SN CHANGING TO IP/FZRA
BY MID MORNING WITH SOME ICE ACCUMULATION LIKELY.
OTHERWISE...DEVELOPING LLVL JET WL CREATE LOCALIZED AREAS OF GUSTY
SFC WINDS TO 35 KNTS...ESPECIALLY AT RUT BTWN 08Z-18Z TODAY. THIS
WL CAUSE AREAS OF TURBULENCE...ESPECIALLY ALONG AND NEAR THE
HIGHER TRRN. BY THIS EVENING...THE HEAVIER/STEADIER PRECIP WL BE
NORTH OF OUR TAF SITES WITH AREAS OF LOW CLOUDS/DRIZZLE LIKELY
WITH IFR CONDITIONS...SOME PATCHY FZDZ WL BE POSSIBLE AT
MSS/MPV...AS SFC TEMPS STAY NEAR 30F.

OUTLOOK 06Z FRIDAY THROUGH MONDAY...LOW CLOUDS AND AREAS OF BR/FOG
WL BE POSSIBLE THRU 12Z FRIDAY WITH IFR/MVFR CONDITIONS. MEANWHILE...ANOTHER
SFC LOW PRES WL IMPACT THE REGION ON FRIDAY...WITH MORE RAIN
SHOWERS DEVELOPING...BUT CHANGING TO SNOW SHOWERS DURING THE
AFTN. THIS WL CAUSE IFR CONDITIONS TO PREVAIL...ESPECIALLY AT
MSS/SLK ON FRIDAY MORNING. THESE IFR/MVFR CONDITIONS WL SPREAD
INTO PBG/BTV/MPV/RUT BY FRIDAY AFTN...AND CONT INTO THE EVENING
HRS. IMPROVING CONDITIONS WL DEVELOP BY SATURDAY WITH VFR LIKELY AT
ALL TAF SITES BY MIDDAY SATURDAY...AS SFC HIGH PRES BUILDS INTO
THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     VTZ001>012-016>019.
     WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR VTZ011-018-019.
NY...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     NYZ026>031-034-035-087.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Jan 12, 4:25 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
425 AM EST THU JAN 12 2012

NYZ026>031-034-035-087-VTZ001>010-012-016-017-130930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WINDSOR-EASTERN FRANKLIN-
EASTERN CHITTENDEN-
425 AM EST THU JAN 12 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIX OF RAIN AND SNOW SHOWERS WILL CHANGE TO ALL SNOW BY FRIDAY
AFTERNOON...AND BECOME HEAVY AT TIMES ESPECIALLY ACROSS THE HIGHER
TERRAIN. A MODERATE SNOW ACCUMULATION IS LIKELY FROM THE NORTHERN
ADIRONDACK MOUNTAINS INTO PARTS OF THE NORTHERN AND CENTRAL GREEN
MOUNTAINS OF VERMONT BY SATURDAY MORNING.

THE COMBINATION OF FALLING TEMPERATURES AND ACCUMULATING
SNOW...WILL RESULT IN ROADWAYS QUICKLY BECOMING SNOW COVERED AND
SLIPPERY...ESPECIALLY DURING THE FRIDAY EVENING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

VTZ011-018-019-130930-
WESTERN RUTLAND-EASTERN ADDISON-EASTERN RUTLAND-
425 AM EST THU JAN 12 2012

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A MIX OF RAIN AND SNOW SHOWERS WILL CHANGE TO ALL SNOW BY FRIDAY
AFTERNOON...AND BECOME HEAVY AT TIMES ESPECIALLY ACROSS THE HIGHER
TERRAIN. A MODERATE SNOW ACCUMULATION IS LIKELY FROM THE NORTHERN
ADIRONDACK MOUNTAINS INTO PARTS OF THE NORTHERN AND CENTRAL GREEN
MOUNTAINS OF VERMONT BY SATURDAY MORNING.

THE COMBINATION OF FALLING TEMPERATURES AND ACCUMULATING
SNOW...WILL RESULT IN ROADWAYS QUICKLY BECOMING SNOW COVERED AND
SLIPPERY...ESPECIALLY DURING THE FRIDAY EVENING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jan 12, 5:29 AM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
529 AM EST THU JAN 12 2012

NYZ027-028-030-031-034-035-VTZ001>012-016>019-121330-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MALONE...PLATTSBURGH...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...LAKE PLACID...PORT HENRY...
TICONDEROGA...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
529 AM EST THU JAN 12 2012

...HAZARDOUS DRIVING CONDITIONS WILL DEVELOP THIS MORNING...

A BAND OF MODERATE TO OCCASIONALLY HEAVY SNOW ACROSS SOUTHERN
VERMONT AND PARTS OF THE ADIRONDACKS WILL SPREAD INTO CENTRAL AND
NORTHERN VERMONT...INCLUDING THE CHAMPLAIN VALLEY AND EXTREME
NORTHERN NEW YORK BY 8 AM THIS MORNING. THIS BAND OF SNOW WILL MIX
WITH SLEET AT TIMES ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS.
VISIBILITIES WILL BE BELOW ONE MILE AT TIMES AND ROAD SURFACES ARE
EXPECTED TO BECOME SNOW COVERED AND SLIPPERY.

NYZ026-029-087-121330-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF...MASSENA...STAR LAKE...OGDENSBURG...
POTSDAM...GOUVERNEUR
529 AM EST THU JAN 12 2012

...MIXED PRECIPITATION WILL CREATE HAZARDOUS DRIVING CONDITIONS THIS MORNING
ACROSS THE SAINT LAWRENCE VALLEY...

A BAND OF SNOW...SLEET...AND FREEZING RAIN WILL CONTINUE ACROSS THE
SAINT LAWRENCE VALLEY THIS MORNING AND RESULT IN VERY SLIPPERY DRIVING
CONDITIONS. ICE ACCUMULATION OF ONE TO TWO TENTHS WILL BE POSSIBLE
ALONG THE IMMEDIATE SAINT LAWRENCE VALLEY...WHICH MAY CAUSE SOME
DAMAGE TO TREE LIMBS AND PRODUCE SOME ISOLATED POWER OUTAGES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 ice storm. Local standard time, as filed.

Ice Storm, Northern St. Lawrence

When
January 12, 6:00 AM EST to 4:00 PM EST
Where
Northern St. Lawrence forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Upwards of an half inch of ice accreted across St. Lawrence county along and west of Route 11, especially closer to Route 37 and the St. Lawrence river.

Ice Storm, Southwestern St. Lawrence

When
January 12, 6:00 AM EST to 4:00 PM EST
Where
Southwestern St. Lawrence forecast zone
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

Upwards of an half inch of ice accreted across St. Lawrence county along and west of Route 11, especially closer to Route 37 and the St. Lawrence river.

What these are

Ice Storm
Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, January 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 353716, 353717.